Journal article icon

Journal article

PENALTY METHODS FOR THE SOLUTION OF DISCRETE HJB EQUATIONS-CONTINUOUS CONTROL AND OBSTACLE PROBLEMS

Abstract:

In this paper, we present a novel penalty approach for the numerical solution of continuously controlled HJB equations and HJB obstacle problems. Our results include estimates of the penalization error for a class of penalty terms, and we show that variations of Newton's method can be used to obtain globally convergent iterative solvers for the penalized equations. Furthermore, we discuss under what conditions local quadratic convergence of the iterative solvers can be expected. We include nu...

Expand abstract
Publication status:
Published

Actions


Access Document


Publisher copy:
10.1137/110835840

Authors


More by this author
Institution:
University of Oxford
Division:
MPLS
Department:
Mathematical Institute
Role:
Author
Journal:
SIAM JOURNAL ON NUMERICAL ANALYSIS More from this journal
Volume:
50
Issue:
2
Pages:
595-625
Publication date:
2012-01-01
DOI:
EISSN:
1095-7170
ISSN:
0036-1429
Language:
English
Keywords:
Pubs id:
pubs:333635
UUID:
uuid:f5cff4a5-1d9e-4f14-aef3-4de7f13e7a1a
Local pid:
pubs:333635
Source identifiers:
333635
Deposit date:
2013-11-17

Terms of use


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP